| Alice Chang|
Paul C. Yang
| Sun-Yung Chang|
| 1948Xian, China|
B.S., National Taiwan University, 1970; PhD, University of California, Berkeley, 1974
Non-linear Elliptic Equations in Conformal Geometry
University of California, Berkeley (1974), National Taiwan University
Noether Lecture, Guggenheim Fellowship for Natural Sciences, US & Canada
University of California, Berkeley, Los Angeles, Princeton University
Sun-Yung Alice Chang Wikipedia
Sun-Yung Alice Chang (born 1948) is a Chinese American mathematician specializing in aspects of mathematical analysis ranging from harmonic analysis and partial differential equations to differential geometry. She is the Eugene Higgins Professor of Mathematics at Princeton University.
Chang was born in Xian, China in 1948. She received her Bachelor of Science degree in 1970 from National Taiwan University, and her doctorate in 1974 from the University of California, Berkeley. At Berkeley, Chang wrote her thesis on the study of bounded analytic functions. Chang became a full professor at UCLA in 1980, moving to Princeton in 1998.
Chang’s research interests include the study of geometric types of nonlinear partial differential equations and problems in isospectral geometry. Working with her husband Paul Yang and others, she produced contributions to differential equations in relation to geometry and topology.
She teaches at Princeton University as of 1998. Before that, she held visiting positions at University of California-Berkeley; Institute for Advanced Study, Princeton, N.J.; and Swiss Federal Institute of Technology, Zurich, Switzerland. She will be serving at Swiss Federal Institute of Technology as visiting professor in 2015.
In 2004, she was interviewed by Yu Kiang Leong for Creative Minds, Charmed Lives: Interviews at Institute for Mathematical Sciences, National University of Singapore, and she declared:
«In the mathematical community, we should leave room for people who want to do work in their own way. Mathematical research is not just a scientific approach; the nature of mathematics is sometimes close to that of art. Some people want individual character and an individual way of working things out. They should be appreciated too. There should be room for single research and collaborative research».Sloan Foundation Research Fellowship, 1979–1981
Invited speaker at the International Congress of Mathematicians in Berkeley, 1986
Vice president of the American Mathematical Society, 1989-1991
Ruth Lyttle Satter Prize in Mathematics of the American Mathematical Society, 1995
Guggenheim Fellowship, 1998
Plenary Speaker at the International Congress of Mathematicians in Beijing, 2002
Member, American Academy of Arts and Sciences, 2008
Honorary Degree, UPMC, 2013
Fellow, National Academy of Sciences, 2009
Fellow, Academia Sinica , 2012
Fellow, American Mathematical Society, 2015
Chang, Sun-Yung A.; Yang, Paul C. Conformal deformation of metrics on
. J. Differential Geom. 27 (1988), no. 2, 259–296.
Chang, Sun-Yung Alice; Yang, Paul C. Prescribing Gaussian curvature on
. Acta Math. 159 (1987), no. 3-4, 215–259.
Chang, Sun-Yung A.; Yang, Paul C. Extremal metrics of zeta function determinants on 4-manifolds. Ann. of Math. (2) 142 (1995), no. 1, 171–212.
Chang, Sun-Yung A.; Gursky, Matthew J.; Yang, Paul C. The scalar curvature equation on 2- and 3-spheres. Calc. Var. Partial Differential Equations 1 (1993), no. 2, 205–229.
Chang, Sun-Yung A.; Gursky, Matthew J.; Yang, Paul C. An equation of Monge-Ampère type in conformal geometry, and four-manifolds of positive Ricci curvature. Ann. of Math. (2) 155 (2002), no. 3, 709–787.
Chang, S.-Y. A.; Wilson, J. M.; Wolff, T. H. Some weighted norm inequalities concerning the Schrödinger operators. Comment. Math. Helv. 60 (1985), no. 2, 217–246.
Carleson, Lennart; Chang, Sun-Yung A. On the existence of an extremal function for an inequality of J. Moser. Bull. Sci. Math. (2) 110 (1986), no. 2, 113–127.
Chang, Sun-Yung A.; Fefferman, Robert Some recent developments in Fourier analysis and
-theory on product domains. Bull. Amer. Math. Soc. (N.S.) 12 (1985), no. 1, 1–43.
Chang, Sun-Yung A.; Fefferman, Robert A continuous version of duality of
with BMO on the bidisc. Ann. of Math. (2) 112 (1980), no. 1, 179–201.